MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are three failed devices from the same lot associated with this event.These devices are captured in medwatches with patient identifiers (b)(6) ,(b)(6) , and (b)(6).This medwatch is for the patient identifier(b)(6).The device is discarded by the customer and will be not returned; as such, a definitive root cause of the reported complaint cannot be determined at this time.This event is under investigation.A supplemental report will be submitted upon completion of the investigation or upon receiving additional information.
 
Event or Problem Description
As reported for this event by the customer, during a biopsy procedure there were three devices from the same lot that failed in the same manner.When each of the failed devices were inserted once through the working channel of a scope and a sampling taken, it was discovered that the plastic piece by the end of the needle where the tip comes out was fraying for all of them.The procedure was completed with a fourth similar device from another lot.There is no allegation against the scope that was used in the procedure.The scope had no issues in the previous procedure nor in the procedure that followed.There is no harm or adverse impact to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The dhr was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The case is not due to design.Based on the results of the legal manufacturer's investigation, a definitive root cause of the sheath tip falling off could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15586993
Report Number9614641-2022-00455
Device Sequence Number7149698
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number26V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCOPE
Patient SexUnknown